MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0Q19, KII 8X100 Z-THR OPT SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0Q19, KII 8X100 Z-THR OPT SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0Q19
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant's experience of seal component separation could not be replicated or confirmed.Based on the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instrumentation (needle) through the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description
Procedure performed: lap sacrocolpopexy.Event description: rep was not present for the case.[name] was performing a lap sacrocolpopexy.He said they noticed that the entire clear shield had come out and was inside the patient.The shield was retrieved and grabbed another trocar to finish the case.[name] thought that he snagged the seal going back and forth with the needle.The needle was passed back and forth around 15 times.There was no patient injury.The trocar was discarded after the case.Type of intervention: replaced with a new trocar.Patient status: no patient injury.
 
Additional Manufacturer Narrative
This report is to follow up medwatch report #mw5093044.
 
Event or Problem Description
Procedure performed: lap sacrocolpopexy.Event description: rep was not present for the case.[name] was performing a lap sacrocolpopexy.He said they noticed that the entire clear shield had come out and was inside the patient.The shield was retrieved and grabbed another trocar to finish the case.[name] thought that he snagged the seal going back and forth with the needle.The needle was passed back and forth around 15 times.There was no patient injury.The trocar was discarded after the case.Additional information was received from fda medwatch, mw# 5093044, via mail on march 2nd, 2020: event description: "plastic inside of trocar broke off and was found in abdomen during procedure.The piece was removed from abdomen immediately.Trocar was inspected, removed from the pt and replaced with a new one.Procedures: laparoscopic sacral colpopexy with cystoscopy.Op.Note: "in the left lower quadrant, an 8 mm and a 5 mm trocar were placed.We later replaced the 8 mm with the 11 mm trocar." fda safety report id# (b)(4)." type of intervention: replaced with a new trocar patient status: no patient injury.

Brand Name
C0Q19, KII 8X100 Z-THR OPT SYS 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9772149
Report Number2027111-2020-00397
Device Sequence Number16290263
Product Code GCJ
UDI-Device Identifier00607915115920
UDI-Public(01)00607915115920(17)221118(30)01(10)1374783
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2022
Device Model NumberC0Q19
Device Catalogue Number101063001
Device Lot Number1374783
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEEDLE